[Skip to Content]
[Skip to Content Landing]
Article
December 1984

Warfarin Interaction With Erythromycin

Author Affiliations

From the Clinical Pharmacy (Drs Sato and Gray) and Medical (Dr Brown) Services, Veterans Administration Medical Center, Long Beach, Calif, and the University of California, Irvine (Dr Brown).

Arch Intern Med. 1984;144(12):2413-2414. doi:10.1001/archinte.1984.00350220145031
Abstract

• The drug interaction between warfarin and erythromycin is not well known. We report a case in which erythromycin was observed to markedly potentiate warfarin anticoagulation, resulting in hemorrhage in a patient treated for Legionella pneumonia. The morbidity of this drug interaction is enhanced in elderly patients who have infection accompanied by anorexia and/or fever and who are receiving intravenous erythromycin. The well-documented, temporal relationship established erythromycin as the interacting drug.

(Arch Intern Med 1984:144:2413-2414)

×